Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 9, NWS Tulsa, OK

July 26, 1992McIntosh County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 26, 1992, 11:23 PM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 1992, 11:23 PM CDT (04:23 UTC)
Expired
Jul 27, 1992, 3:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties McIntosh County, OK, Muskogee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 270424
FFWTUL
OKC091-101-270830-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT SUN JUL 26 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  330 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN EAST CENTRAL OKLAHOMA
 
   ...EASTERN MCINTOSH COUNTY...MUSKOGEE COUNTY
 
THUNDERSTORMS WITH VERY HEAVY RAIN HAVE PERSISTED OVER MCINTOSH AND
MUSKOGEE COUNTIES OVER THE PAST HOUR. RADAR INDICATES THE HEAVIEST
RAINFALL HAS OCCURRED OVER EASTERN MCINTOSH COUNTY INTO SOUTHERN
MUSKOGEE COUNTY.
 
THE COMMUNITIES OF CHECOTAH...WARNER...AND WEBBERS FALLS CAN EXPECT
FLOODING PROBLEMS FOR THE NEXT SEVERAL HOURS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:36 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 26, 8:36 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
835 PM CDT SUN JUL 26 1992

PRIMARY FOCUSING BNDRY FOR CONVECTION LOCATED FROM NW AR INTO SRN PART
OF ZN 31. LN OF NMRS RW/TRW ALG AND S OF BNDRY HAS SHOWN SIGNS OF WKNG
PAST HR. WL KEEP HIEST POPS ALG AND S OF CURRENT ACTIVITY. WL LOER POPS
TO N OF CURRENT ACTIVITY BUT WL NOT DROP ALTOGETHER SINCE SOME NWD
DVLPMT OCCURRING IN ZN 30 ATTM. WITH WKNG TREND OF ACTIVITY NR BNDRY...
APPRS THREAT OF WDSPRD FLASH FLOODING IS SMALL AND WL NOT ISSUE FFA.
NO MAJOR CHGS TO LATER PDS OF ZNS.

.OK...NONE.

In the hours before

Local storm report, Jul 26, 8:28 PM CDT, 2 hours 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT SUN JUL 26 1992

TIME (CDT)        COUNTY         REPORT

550 PM            CREEK          DIME SIZE HAIL 7 MILES NORTHEAST
                                 OF KELLYVILLE

635 PM            OKMULGEE       NICKEL TO QUARTER SIZE HAIL 1 MILE
                                 EAST OF OKMULGEE
Local storm report, Jul 26, 8:32 PM CDT, 2 hours 51 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT SUN JUL 26 1992

TIME (CDT)        COUNTY         REPORT

518 PM            CREEK          QUARTER SIZE HAIL 5 MILES NORTH OF
                                 BRISTOW

550 PM            CREEK          DIME SIZE HAIL 7 MILES NORTHEAST
                                 OF KELLYVILLE

635 PM            OKMULGEE       NICKEL TO QUARTER SIZE HAIL 1 MILE
                                 EAST OF OKMULGEE
Special weather statement, Jul 26, 9:01 PM CDT, 2 hours 22 minutes before
OKZ028-029-030-031-032-262300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SUN JUL 26 1992

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR
THE FOLLOWING EASTERN OKLAHOMA COUNTIES...ADAIR...CHEROKEE...
HASKELL...LATIMER...MCINTOSH...MUSKOGEE...OKFUSKEE...OKMULGEE...
AND PITTSBURG.

AT 855 PM THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA FROM SOUTH
OF STILWELL IN ADAIR COUNTY TO NEAR EUFAULA IN MCINTOSH COUNTY.
OTHER STORMS WERE LOCATED OVER SOUTHERN AND WETERN PORTIONS OF
OKFUSKEE COUNTY.  MOVEMENT WAS TO THE EAST AT 15 MILES AN HOUR.

ALTHOUGH STORMS HAVE GENERALLY BEEN WEAKENING OVER THE PAST HOUR...
HEAVY RAIN AND FREQUENT LIGHTNING CAN STILL: BE EXPECTED WITH THE
STRONGER STORMS...ALONG WITH THE POTENTIAL FOR GUSTY WINDS AND HAIL.
Special weather statement, Jul 26, 10:50 PM CDT, 33 minutes before
OKZ029-030-031-032-033-270430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT SUN JUL 26 1992

...THUNDERSTORMS CONTINUE OVER EASTERN OKLAHOMA...

AT 1045 PM WEATHER RADAR SHOWED THUNDERSTORMS STRETCHING FROM
NEAR BRISTOW IN CREEK COUNTY TO NEAR STIGLER IN HASKELL COUNTY.

OVER THE PAST ONE TO TWO HOURS STORMS HAVE BEEN GENERALLY DECREASING
IN INTENSITY.  ALTHOUGH THE THREAT OF SEVERE WEATHER HAS DIMINISHED
OVER EASTERN OKLAHOMA THIS EVENING...THESE STORMS REMAIN CAPABLE OF
PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING AS THEY MOVE TO THE
EAST AT 15 MPH.

THE HEAVIEST RAINS ARE CURRENTLY FALLING ACROSS PORTIONS OF THE
FOLLOWING COUNTIES...OKMULGEE...MUSKOGEE...MCINTOSH...AND NORTHERN
HASKELL.   FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS WILL
REMAIN POSSIBLE IN THESE AREAS OVER THE NEXT HOUR OR TWO.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:17 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee58 min

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.